advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Malaysia:

I have diabetes, and do not take any medications for it. I have developed two spots on my feet that get very itchy, and the skin keeps on peeling. I also have got this itch on my foreskin which is developing into red spots on my penis, and the itch is getting worse. The local doctor says this is due to my sugar level, and I have a urine infection. Is this true? What should I do?

Answer:

Poorly controlled diabetes leaves people to be at risk for a variety of skin conditions. The area on your penis may be a superficial fungal infection as this is very common in people who do not have good control of their sugars. However, to be sure, you really need to see a physician in order to make sure this is not some other infection that needs more immediate or intensive therapy. As far as the lesions on the leg, they also need to be evaluated by a physician.

JTL

[Editor's comment: If your diabetes is out of control, and you are having infections or other problems from high sugar, you should discuss with your physician how to get the blood sugar levels down. Maybe you will need diabetes pills or insulin injections, as well as revising your meal plan or exercise program, to get things back under control. WWQ]

DTQ-20021211235311
Original posting 13 Feb 2003
Posted to Other Illnesses

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.